Good morning Dr. Schiano,
I was diagnosed with cirrhosis about 15 months ago. Since I have been taking a multivitamin everyday and I thought it was a good choice for me. Well it's time to buy some more and so I went looking at the store. I read the labels and all of them contain Manganese. A toxin very bad for patients with hepatic encephalopathy. Even the one I had been taking for the past 15 months. I think i'm okay to not take one so I figure I would try it for a couple of weeks. Might you have any suggestions if I find I do need one? I do take B-complex.
i think the small amount of manganese contained in standard MVI preparations is not going to cause problems for you. it is an essential trace element and you need them all. manganese toxicity is exceedingly rare in people who have cirrhosis.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.